MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), in-house coil (model: qc-4-12-helix) as found condition: the echelon-10 micro catheter and three axium prime devices were returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within individual sealed tyvek biohazard pouches.The echelon-10 micro catheter was not returned within its dispenser coil.One axium prime coil (pli-20) was returned within a dispenser coil and within its introducer sheath.One axium prime coil (pli-30) was returned within a different device¿s introducer sheath.One axium prime coil (pli-40) was returned without its introducer sheath.The second echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: (pli-10) no flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 micro catheter hub.The echelon-10 micro catheter was found kinked at ~97.4cm from the proximal end (figure e).Dried saline or contrast was found within the micro catheter at ~92.2cm (figure d) and ~101.5cm (figure f) from the proximal end.No damages were found with the marker bands.The coating was found damaged (bubbling) at the distal marker band.The distal tip was found damaged (ovalized) (figure h).(pli-20) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found stretched within the introducer sheath with the polypropylene filament unbroken (figure k).(pli-30) the device was returned partially within an unknown split sheath introducer (figure p) with the implant coil and distal pusher already deployed out the distal end.The axium prime pusher was found kinked at ~3.2cm (figure m) from the proximal end and kinked at ~11.0cm from the distal end (figure n).The axium prime implant coil was found damaged outside of the returned introducer sheath (figure o).(pli-40).No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found severely stretched with the polypropylene filament broken (figure q).Testing/analysis: (pli-20) the axium prime implant coil was advanced out of its introducer sheath with resistance encountered.(pli-20-30-40) all three returned axium prime coils could not be used for resistance testing due to the damaged condition.(pli-10) the echelon-10 total length (to the proximal marker band) was measured to be ~152.2cm and the useable length (to the proximal marker band) was measured to be ~144.6cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water exited slowly from the distal end due to the occlusion.However, most of the occlusion slowly dissolved during continuous flushing.An in-house coil was inserted into the echelon-10 hub, through the micro catheter body with resistance encountered at the kinked location and the coil became stuck soon after.Unknown fibers were found with the remaining dried saline/contrast at this location (figure j).The fibers were sent out for ftir (fourier transform infrared) testing.The fibers were identified by ftir as various polyester and cotton (see attached test results).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house coil resistance testing.The catheter kinking and confirmed distal catheter damage likely contributed towards the resistance.Possible causes for catheter kinking are patient vessel tortuosity, guidewire/delivery system removed aggressively, catheter entrapment or user advances/retrieves the device against resistance.Dried saline/contrast were found within the micro catheter.It is not known if the contrast had solidified during procedure, although this is unlikely.The fibers found within the micro catheter likely contributed towards the reported resistance.The source of the polyester/cotton fibers could not be determined.None of the devices used are manufactured using these fiber materials.All three returned axium prime implant coils were confirmed to have ¿coil stretched¿ and damaged.Customer reported that the implant exited the introducer sheath smoothly; therefore, it is likely the implants became damaged during the attempts to advance/retract against the reported resistance.As the second echelon-10 micro catheter was not returned for analysis, any contribution of the second echelon towards the reported resistance could not be determined.The axium prime coils are compatible for use with the echelon-10 micro catheters.Regarding the damaged (bubbled) coating at the catheter¿s proximal marker on both catheters, it is possible the damage occurred during manufacturing or during the use of the product.However, the cause of the damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that cta at an external hospital showed an irregular aneurysm in the posterior communicating artery segment of the left internal carotid artery.Comprehensive assessment and consideration showed that the risk of rupture was relatively high, and the patient had symptoms of oculomotor nerve palsy, and had treatment indications, so femoral artery puncture and neurointerventional minimally invasive treatment of intracranial aneurysms were performed: lvis stent-assisted spring coil embolization of the aneurysm.During femoral artery puncture, the 6f 90cm kindly long sheath successfully reached the posterior bend of the cavernous sinus segment of the left internal carotid artery with the coaxial assistance of a 0.035-inch loach guidewire and a multifunctional angiography tube.The sychro 0.014-inch guidewire assisted headway to successfully be placed in the distal end of the aneurysm of the parent artery, and then continued to assist echelon to be placed in the aneurysm cavity.Everything went well at this time.The 3d measurement data showed that the aneurysm was about 3mm, the first apb-3-6-helix was selected.However, during delivery, it was clearly felt that the something like resistance was much greater than the usual operating feel.The operator continued to increase the force to deliver the spring coil.Although the spring coil was successfully pushed out of the spring coil microcatheter echelon, when the operator wanted to continue pushing, it was found that the spring coil and echelon were completely stuck together, and there was no way to continue stuffing.The operator tried to retrieve the spring coil and planned to stuff again, but there was no way to retrieve it smoothly, so it had to be retrieved as a whole to outside body.Observation with the naked eye found that both the spring coil and echelon might be damaged.So another echelon was opened and the above operation was repeated to successfully reach the aneurysm cavity, and successfully stuffed the two spring coils apb-3-8-3d and apb-2-6-3d without any problems.However, when filling the third coil apb-1.5-3-3d, the spring coil got stuck in the echelon again, and there was no way to adjust it, so removed it outside the body and replaced it with an apb-1.5-3-helix, which still got stuck.At this time, it was highly suspected that there might be some problems with the spring coil.Then the surgeon was more cautious, and chose apb-1-3-3d and apb-1-2-3d   to stuff the two spring coils one after another.This time, the previous problems did not occur again, and the lvis stent was successfully deployed.The operation was successfully completed, and the postoperative angiography was normal.There was catheter resistance in the distal section.The coil was stuck in the catheter.The distal section of the catheter was damaged.The implant coil was stretched.There was friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The physician did not reposition the coil during the procedure.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for neurointerventional therapy, stent-assisted spring coil embolization of intracranial posterior communicating artery aneurysms.They had an amorphous, unruptured left posterior communicating segment aneurysm of the internal carotid artery with a max diameter of 3.39mm and a 1.1mm neck diameter.It was noted the patient's blood flow was normal and their vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 8mm.Ancillary devices include a 6f terumo femoral artery puncture sheath, kindly long sheath, 90cm guide catheter, headway21 and echelon10 45° elbow microcatheter, synchro 0.014 inches 206cm guidewire, apb-1.5-3-3d, apb-1.5-3-helix, and apb-3-6-helix, apb-3-8-3d, apb-2-6-3d, apb-1-3-3d, apb-1-2-3d coils.Additional information received reported that the coils had come out of the introducer sheath smoothly.Additional information received that there was no heat shaping because it was a self-contained 45-degree echelon.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21403938
Report Number9617601-2025-00183
Device Sequence Number8291331
Product Code KRD
UDI-Device Identifier00763000313968
UDI-Public00763000313968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-HX-ES
Device Catalogue NumberAPB-3-6-HX-ES
Device Lot Number228012929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Patient Weight51 KG